Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Fort Worth, TX

January 28, 2010Eastland County, Stephens County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 28, 2010, 12:38 PM CST for Eastland County, Stephens County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 12:38 PM CST (18:38 UTC)
Expired
Jan 28, 2010, 2:45 PM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Eastland County, TX, Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 39 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 11:50 AM CST, 48 minutes earlier.

Area forecast discussion, Jan 28, 11:50 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CST THU JAN 28 2010

.AVIATION...
DIFFICULT TAF FORECAST TO SAY THE LEAST. QUASI-STATIONARY FRONT IS
DRAPED ACROSS THE NORTHERN PARTS OF THE METROPLEX WITH IFR/LIFR
CIGS JUST TO THE NORTH. WILL MAINTAIN IFR CIGS FOR AFW/FTW...BUT
SHORT TERM MODEL GUIDANCE INSISTING FRONT WILL BEGIN TO LIFT NORTH
THIS AFTERNOON IN RESPONSE TO INCOMING UPPER SYSTEM...SO WILL KEEP
MVFR PREVAILING AT DAL/DFW. BAND OF CONVECTION BEGINNING TO MOVE
IN FROM THE WEST AND WILL AFFECT ALL TAF SITES THE NEXT 2-3 HOURS
WITH SOME THUNDER POSSIBLE. WILL SHOW A BRIEF RESPITE IN HEAVIER
ACTIVITY MID-LATE AFTERNOON BEFORE MAIN SWATH OF HEAVY RAIN AND
EMBEDDED THUNDER MOVES ACROSS THE AREA THIS EVENING OR BTWN 22Z-
07Z. EXPECT LIFR CIGS AND IFR VSBY TO PREVAIL WITHIN HEAVY PRECIP
BAND. PRECIP WILL DIMINISH LATE TONIGHT. OTHERWISE WINDS WILL BE
EASTERLY TODAY AND CONTINUE TO BACK SLIGHTLY THIS EVENING. A
SWITCH TO N/NW WILL OCCUR AROUND MIDNIGHT/6Z WITH MAIN FRONT.

SOME POTENTIAL FOR FROZEN/FREEZING PRECIP AT METROPLEX SITES
TOMORROW AFTERNOON...BUT TEMPS ARE EXPECTED TO BE NEAR OR JUST
ABOVE FREEZING. CONFIDENCE IN ANY AVIATION IMPACTS IS LOW...AND
THUS WILL NOT MENTION IN TAFS ATTM...BUT THIS WILL NEED TO BE
MONITORED.

TR.92

&&

.UPDATE...
HAVE MADE SOME CHANGES TO POPS FOR LATE TONIGHT AND DURING THE DAY
FRIDAY. DECIDED TO ADD ISOLATED THUNDER OVERNIGHT DOWN SOUTH...AND
ADDED SOME SLEET AND FREEZING DRIZZLE TO AREAS NORTH OF A DENTON
TO SULPHUR SPRINGS LINE FRIDAY AFTERNOON AS SOME LIFT LINGERS
OVER THAT AREA. AS FOR THE OTHER PARAMETERS...DECIDED TO HOLD OFF
CHANGING MAX/MIN TEMPERATURES BEYOND TODAY.

ALL-IN-ALL...THE MODEL FORECASTS OF THIS SYSTEM HAS REMAINED
FAIRLY CONSISTENT RUN TO RUN OVER THE PAST FEW DAYS. THERE HAS
BEEN SOME SLIGHT UPPER LOW/TROUGH TRAJECTORY DISPLACEMENT...BUT
THIS HAS NOT RESULT IN ANY BIG CHANGES TO THE EXISTING FORECAST.
THE WSW WILL CONTINUE AS IS FOR NOW.    75

&&

.PREV DISCUSSION... /ISSUED 455 AM CST THU JAN 28 2010/
COLD FRONT OOZED INTO SOUTHERN OKLAHOMA OVERNIGHT...AND WILL PUSH
ACROSS THE RED RIVER THIS MORNING. FORWARD MOTION WILL BE SLOW
UNTIL UPPER LOW APPROACHES LATE IN THE DAY. IN THE MEANTIME...
ISENTROPIC LIFT WILL INCREASE DRAMATICALLY...PARTICULARLY SOUTH OF
THE SURFACE BOUNDARY. WIND SPEEDS WILL BE AS HIGH AS 50-60KTS
ALONG 295-300K SURFACES (850-700MB). RAIN WILL INCREASE IN AREAL
COVERAGE THIS MORNING...WITH WIDESPREAD RAINFALL TOTALS IN EXCESS
OF 1.5 INCHES THROUGH FRIDAY MORNING. MID-LEVEL LAPSE RATES WILL
INCREASE AS THE DAY PROGRESSES...AND THUNDER WILL OCCUR...
MAINLY SOUTH OF THE I-20 CORRIDOR. SEVERE POTENTIAL NOW APPEARS
LOW...THOUGH SOME STRONG STORMS WILL BE POSSIBLE...PARTICULARLY
IN SOUTHERN ZONES THIS EVENING IF A LINEAR MCS ALONG FRONT IS
ABLE TO REALIZE LOW-LEVEL INSTABILITY.

THE FRONT WILL SURGE THROUGH WESTERN ZONES THIS EVENING...
SCOURING ENTIRE CWA BY DAYBREAK FRIDAY MORNING. STRONG WARM
ADVECTION WILL ASSURE A CONSIDERABLE WARM NOSE...KEEPING ALL
PRECIP IN LIQUID FORM. POTENTIAL FOR FREEZING RAIN/DRIZZLE WILL
BE PRIMARILY WITHIN WINTER WEATHER ADVISORY AREA LATE TONIGHT
THROUGH DAYBREAK FRIDAY MORNING. DEEP UPGLIDE SHUTS OFF SOON AFTER
FROPA...BUT WEAK LIFT WILL REMAIN BENEATH 850MB...LEADING TO LINGERING
LIGHT RAIN OR DRIZZLE THEREAFTER. WITHIN ADVISORY AREA...ACCUMULATING
ICE WILL BE POSSIBLE...PARTICULARLY ON ELEVATED SURFACES. FOR
GRAHAM...MOST SREF MEMBERS ARE UNDER 1/10 OF AN INCH ACCUMULATION.
OUTSIDE OF ADVISORY AREA...WHERE FREEZING PRECIP IS MENTIONED IN
FORECAST...SFC TEMPS WILL NOT REACH FREEZING UNTIL PRECIP BECOMES
LIGHT. FOR METROPLEX...THIS MAY BE LATE FRIDAY MORNING. SOME LIGHT
ICE ACCUMULATION CANNOT BE RULED OUT...BUT SIGNIFICANT IMPACTS ARE
NOT ANTICIPATED AT THIS TIME.    25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  33  38  25  41 / 100 100  70   5   5
WACO, TX              61  38  42  27  46 / 100 100  70   5   5
PARIS, TX             52  35  38  24  38 / 100 100  80   5   5
DENTON, TX            53  32  35  23  41 / 100 100  70   5   5
MCKINNEY, TX          54  34  36  24  40 / 100 100  70   5   5
DALLAS, TX            56  34  38  27  40 / 100 100  70   5   5
TERRELL, TX           56  38  40  26  42 / 100 100  70   5   5
CORSICANA, TX         60  41  43  27  46 /  90 100  70   5   5
TEMPLE, TX            63  39  44  28  46 / 100 100  70   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY
FOR TXZ091-092-100>102-115-116-129.

&&

92/75
Hazardous weather outlook, Jan 28, 4:33 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CST THU JAN 28 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
433 AM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD RAIN WITH AMOUNTS AVERAGING 2 INCHES IS EXPECTED
TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THIS MAY CAUSE SOME
LOCALIZED FLASH FLOODING...OR MINOR RIVER FLOODING ISSUES.

THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA MAINLY DURING
THE AFTERNOON HOURS. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT
THIS TIME HOWEVER A FEW STRONG STORMS CAPABLE OF PRODUCING GUSTY
WINDS CANNOT BE RULED OUT.

FREEZING RAIN IS EXPECTED BEHIND A STRONG COLD FRONT ACROSS THE
NORTHWESTERN PARTS OF NORTH TEXAS...LATE TONIGHT AND FRIDAY
MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS ALONG
AND NORTHWEST OF A CISCO TO GAINESVILLE LINE FOR POTENTIAL ICE
ACCUMULATIONS OF A TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE WINTER WEATHER ADVISORY FOR LIGHT ICE ACCUMULATIONS REMAINS IN
EFFECT THROUGH FRIDAY MORNING.  SOME VERY LIGHT ACCUMULATIONS OF
ICE ON ELEVATED SURFACES ARE POSSIBLE JUST TO THE SOUTHEAST OF THE
ADVISORY AREA FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN FORT WORTH.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:18 AM CSTWinter Weather AdvisoryFWDCooke, Denton, Eastland, Grayson, Jack, Montague and 5 more38 hr
Jan 28, 12:59 PM CSTTornado WarningFWDEastland46 min
Jan 28, 1:23 PM CSTSpecial Weather StatementFWDComanche22 min
Jan 28, 1:28 PM CSTSevere Thunderstorm WarningFWDEastland, Stephens35 min
Jan 28, 1:37 PM CSTSevere Thunderstorm WarningFWDComanche, Erath53 min
Jan 28, 1:39 PM CSTAreal Flood AdvisoryFWDComanche115 min
Jan 28, 1:47 PM CSTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young58 min
Jan 28, 2:11 PM CSTAreal Flood AdvisoryFWDErath67 min
Jan 28, 2:11 PM CSTSpecial Weather StatementFWDErath34 min
Jan 28, 2:16 PM CSTSevere Thunderstorm WarningFWDErath, Hood, Somervell59 min
Jan 28, 2:22 PM CSTSevere Thunderstorm WarningFWDParker68 min
Jan 28, 2:43 PM CSTFlash Flood WatchFWDBell, Bosque, Comanche, Coryell, Eastland, Erath and 6 more15 hr
Jan 28, 2:48 PM CSTSpecial Weather StatementFWDJohnson, Tarrant27 min
Jan 28, 2:53 PM CSTSevere Thunderstorm WarningFWDJohnson67 min
Jan 28, 3:02 PM CSTSpecial Weather StatementFWDBosque28 min
Jan 28, 3:08 PM CSTSpecial Weather StatementFWDTarrant22 min
Jan 28, 3:09 PM CSTAreal Flood AdvisoryFWDJohnson, Tarrant2 hr
Jan 28, 3:30 PM CSTAreal Flood AdvisoryFWDParker60 min
Jan 28, 3:48 PM CSTSpecial Weather StatementFWDEllis27 min
Jan 28, 3:51 PM CSTAreal Flood AdvisoryFWDDallas, Ellis114 min
Jan 28, 4:16 PM CSTSpecial Weather StatementFWDEllis29 min
Jan 28, 5:08 PM CSTSpecial Weather StatementFWDNavarro37 min
Jan 28, 5:47 PM CSTSpecial Weather StatementFWDHamilton28 min
Jan 28, 5:54 PM CSTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills66 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.